Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

August 2, 2021Pike County, Mississippi

NWS New Orleans, LA issued this special weather statement at Aug 2, 2021, 3:40 PM CDT for Pike County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 3:40 PM CDT (20:40 UTC)
Expired
Aug 2, 2021, 4:30 PM CDT
In force
50 min
Issued by
NWS New Orleans, LA

County Pike County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

469 
WWUS84 KLIX 022040
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
340 PM CDT Mon Aug 2 2021

MSZ069>071-022130-
Pike-Walthall-Amite-
340 PM CDT Mon Aug 2 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALTHALL...PIKE AND
SOUTHEASTERN AMITE COUNTIES...

At 339 PM CDT, a strong thunderstorm was located near Mccomb, moving
east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Mccomb, Magnolia, Summit and Mccomb Airport. 

This includes Interstate 55 in Mississippi between mile markers 3 and
23.
 
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3106 9017 3101 9065 3132 9058 3135 9037
      3135 9021
TIME...MOT...LOC 2039Z 248DEG 21KT 3120 9049 

$$

MSW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:30 PM CDT, 10 minutes earlier.

Area forecast discussion, Aug 2, 3:30 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
330 PM CDT Mon Aug 2 2021

.SYNOPSIS...

Upper ridging centered near Las Vegas, with another weak ridge
over the Gulf of Mexico. Upper troughing deepening over the
eastern half of the country, with a shortwave providing
significant drying diving southward across Arkansas this
afternoon. At the surface, a frontal boundary likely remains just
north of the area, along Interstate 20.

Scattered thunderstorms continue to move eastward near and north
of Interstate 10, producing 1-2 inches of rain in an hour in
several areas, along with wind gusts to 30-35 mph. Ahead of the
thunderstorms, temperatures warmed into the upper 80s, but
thunderstorms knock those readings back into the 70s.

&&

.SHORT TERM (through Thursday)...

Now that we've broken the back of the heat wave, our concern
returns to thunderstorms and heavy rain. The frontal boundary
currently near Interstate 20 will gradually work it's way
southward to near the Louisiana coast by Tuesday night and
Wednesday. Scattered thunderstorms will continue to the south of
the boundary through at least the early evening hours, with the
potential for another round closer to sunrise, associated with the
Arkansas shortwave. A third round will be possible during the
heat of the day Tuesday.

Precipitable water values currently in excess of 2 inches are
forecast to fall to the 1.7 range at New Orleans, per the GFS, for
Wednesday and Thursday, and as low as 1.3 across southwest
Mississippi.

Main question is exactly where the front hangs up, and eventually
washes out as the upper support shifts eastward. With some
uncertainty in the final resting place of the front, have a
difficult time keeping Wednesday and Thursday completely dry
across roughly the southern half of the area. However, if current
trends continue, and a second shortwave diving southward through
the Dakotas this afternoon could be the deciding factor, later
forecasts may be drier than what this package will be.

Clouds and precipitation will likely hold temps in the 80s
tomorrow, and current forecast may be too optimistic. Will go with
the NBM solution beyond that, but would note that a drier
forecast for Wednesday and Thursday would likely lead to max
temperatures several degrees warmer than the current forecast. 35

&&

.LONG TERM (Thursday night and beyond)...

Another shortwave passes just north of the area Friday into
Saturday before ridging tries to rebuild over the northern Gulf of
Mexico for the end of the weekend into early next week. Ridging
isn't particularly strong, so cannot eliminate the daily chance of
convection, with a decided diurnal focus. Temperatures probably
won't stray very far from what is normally expected in early
August.

&&

.AVIATION (valid through 00z Wednesday)...

Several clusters of SHRA/TSRA ongoing across terminal areas, and
activity extends westward into eastern Texas. There will be breaks
in between clusters of a couple hours or so, so expect multiple
amendments at several terminals. Prevailing conditions over the
next few hours will be VFR, but direct impacts will produce IFR or
lower visibilities, MVFR ceilings and a few wind gusts to 30
knots. Should see a decrease in areal coverage beyond 02-03z for a
few hours with an increase again around sunrise. Also expect
prevailing MVFR or lower conditions to become somewhat more
widespread beyond 09z. Not particularly confident about ceilings
improving beyond MVFR during the day tomorrow, and a daytime round
of SHRA/TSRA is likely for much of the area. Possible that KMCB
may escape daytime convective threat tomorrow if the frontal
boundary shifts far enough southward.

&&

.MARINE...

Main marine concern over the next couple of days will be the
threat of thunderstorms as the frontal boundary shifts southward.
The most favored time for thunderstorms, as usual, will be late
night through mid-morning, with the main threats lightning, a few
storms with 34 knot or greater gusts and a few waterspouts. One
minor change from the last several days is that away from
thunderstorms, winds will be a little more breezy than what we've
been seeing. The open waters, especially beyond 20 nm, could see
sustained winds a little closer to 15 knots. That would bring seas
up to 2-4 feet. Not quite enough for Small Craft Exercise Caution
headlines right now, but can't rule it out over the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  86  70  89 /  80  60  20  30
BTR  72  87  72  90 /  90  70  30  40
ASD  74  88  73  91 /  70  80  50  60
MSY  78  89  78  91 /  70  80  60  60
GPT  74  87  73  90 /  80  80  60  60
PQL  73  89  72  91 /  80  80  60  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Aug 2, 1:25 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
125 PM CDT Mon Aug 2 2021

LAZ075-MSZ077-080-081-021900-
Northwest St. Tammany-Harrison-Hancock-Pearl River-
125 PM CDT Mon Aug 2 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ST. TAMMANY
PARISH...SOUTHWESTERN HARRISON...NORTHERN HANCOCK AND SOUTHEASTERN
PEARL RIVER COUNTIES...

At 125 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Picayune to near Diamondhead.
Movement was northeast at 35 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Gulfport, Long Beach, Picayune, Bay St. Louis, Diamondhead, Kiln and
Lyman.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 13 and 32.
 Interstate 59 in Louisiana near mile marker 11.
 Interstate 59 in Mississippi between mile markers 1 and 18.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3032 8920 3030 8929 3033 8929 3035 8928
      3036 8928 3038 8932 3037 8935 3035 8938
      3035 8937 3034 8934 3032 8932 3048 8979
      3070 8956 3051 8907
TIME...MOT...LOC 1825Z 245DEG 31KT 3055 8973 3042 8929

MSW
Special weather statement, Aug 2, 1:50 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
150 PM CDT Mon Aug 2 2021

MSZ077-080>082-021915-
Jackson-Harrison-Hancock-Pearl River-
150 PM CDT Mon Aug 2 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...NORTHEASTERN
HANCOCK...NORTHWESTERN JACKSON AND SOUTHEASTERN PEARL RIVER
COUNTIES...

At 150 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles north of Kiln to near Gulfport.
Movement was northeast at 20 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Gulfport, Biloxi, Long Beach, Diamondhead, D'iberville, Saucier,
Lyman, Latimer, Kiln and Gulfport Airport.

This includes Interstate 10 in Mississippi between mile markers 21
and 45.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3042 8895 3042 8901 3041 8899 3041 8897
      3039 8899 3038 8903 3038 8926 3052 8961
      3083 8934 3065 8934 3065 8925 3068 8924
      3067 8889 3072 8888 3066 8870
TIME...MOT...LOC 1850Z 216DEG 15KT 3056 8948 3048 8905

MSW
Special weather statement, Aug 2, 2:11 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
211 PM CDT Mon Aug 2 2021

MSZ081-082-022000-
Jackson-Harrison-
211 PM CDT Mon Aug 2 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON AND JACKSON
COUNTIES...

At 211 PM CDT, a strong thunderstorm was located 8 miles northwest of
Latimer, or 8 miles north of Biloxi, moving northeast at 40 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Gulfport, Biloxi, St. Martin, Escatawpa, D'iberville, Wade, Latimer,
Big Point, Lyman, Hurley, Vancleave, Saucier and Gulf Hills.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 36 and 54.
 Interstate 110 in Mississippi between mile markers 3 and 4.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3042 8892 3043 8893 3042 8896 3043 8897
      3041 8899 3043 8899 3042 8901 3042 8900
      3040 8902 3055 8925 3068 8905 3067 8889
      3073 8888 3074 8842 3072 8841 3054 8840
TIME...MOT...LOC 1911Z 232DEG 35KT 3056 8898

MSW
Special weather statement, Aug 2, 2:16 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
216 PM CDT Mon Aug 2 2021

LAZ036-037-MSZ069-022000-
St. Helena-East Feliciana-Amite-
216 PM CDT Mon Aug 2 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. HELENA...
NORTHEASTERN EAST FELICIANA PARISHES IN SOUTHEASTERN LOUISIANA AND
AMITE COUNTIES...

At 216 PM CDT, a strong thunderstorm was located near Liberty, moving
east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Liberty, Gloster, Smithdale, Felps and Gillsberg.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3095 9106 3132 9100 3135 9060 3099 9060
TIME...MOT...LOC 1916Z 262DEG 20KT 3119 9089

MSW
Special weather statement, Aug 2, 2:58 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
258 PM CDT Mon Aug 2 2021

LAZ037-071-MSZ069-070-022045-
St. Helena-Northern Tangipahoa-Pike-Amite-
258 PM CDT Mon Aug 2 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. HELENA AND
NORTHWESTERN TANGIPAHOA PARISHES...PIKE AND EASTERN AMITE COUNTIES...

At 257 PM CDT, a strong thunderstorm was located near Liberty, moving
east at 20 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Mccomb, Magnolia, Kentwood, Summit, Osyka, Smithdale, Gillsberg and
Mccomb Airport.

This includes the following Interstates...
 Interstate 55 in Louisiana between mile markers 61 and 66.
 Interstate 55 in Mississippi between mile markers 1 and 23.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3095 9080 3134 9077 3134 9034 3090 9040
TIME...MOT...LOC 1957Z 275DEG 18KT 3117 9069

MSW
Special weather statement, Aug 2, 3:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
340 PM CDT Mon Aug 2 2021

MSZ069>071-022130-
Pike-Walthall-Amite-
340 PM CDT Mon Aug 2 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALTHALL...PIKE AND
SOUTHEASTERN AMITE COUNTIES...

At 339 PM CDT, a strong thunderstorm was located near Mccomb, moving
east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Mccomb, Magnolia, Summit and Mccomb Airport.

This includes Interstate 55 in Mississippi between mile markers 3 and
23.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3106 9017 3101 9065 3132 9058 3135 9037
      3135 9021
TIME...MOT...LOC 2039Z 248DEG 21KT 3120 9049

MSW

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:00 AM CDTSpecial Weather StatementLIXPlaquemines60 min
Aug 2, 10:38 AM CDTSpecial Weather StatementLIXSaint John the Baptist37 min
Aug 2, 10:41 AM CDTSpecial Marine WarningLIX64 min
Aug 2, 10:48 AM CDTSpecial Weather StatementLIXSaint Charles27 min
Aug 2, 10:59 AM CDTSpecial Marine WarningLIX61 min
Aug 2, 11:06 AM CDTSpecial Weather StatementLIXSaint Charles24 min
Aug 2, 11:14 AM CDTSpecial Weather StatementLIXLivingston31 min
Aug 2, 11:28 AM CDTSpecial Weather StatementLIXSaint Charles47 min
Aug 2, 11:31 AM CDTSpecial Weather StatementLIXPointe Coupee44 min
Aug 2, 11:32 AM CDTSpecial Marine WarningLIX58 min
Aug 2, 11:40 AM CDTSpecial Weather StatementLIXLivingston35 min
Aug 2, 12:00 PM CDTSpecial Weather StatementLIXOrleans30 min
Aug 2, 12:02 PM CDTSpecial Weather StatementLIXEast Baton Rouge28 min
Aug 2, 12:05 PM CDTSpecial Weather StatementLIXSaint Tammany25 min
Aug 2, 12:21 PM CDTSpecial Weather StatementLIXLivingston54 min
Aug 2, 12:25 PM CDTSpecial Marine WarningLIX27 min
Aug 2, 12:32 PM CDTSpecial Weather StatementLIXJefferson43 min
Aug 2, 12:36 PM CDTSpecial Weather StatementLIXAscension54 min
Aug 2, 1:49 PM CDTSpecial Marine WarningLIX56 min
Aug 2, 12:29 PM CDTSpecial Weather StatementLIXHancock46 min
Aug 2, 1:02 PM CDTSpecial Weather StatementLIXHancock28 min
Aug 2, 1:25 PM CDTSpecial Weather StatementLIXHancock35 min
Aug 2, 1:50 PM CDTSpecial Weather StatementLIXHarrison25 min
Aug 2, 2:11 PM CDTSpecial Weather StatementLIXJackson49 min
Aug 2, 2:16 PM CDTSpecial Weather StatementLIXAmite44 min
Aug 2, 2:58 PM CDTSpecial Weather StatementLIXPike47 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.